It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Self medicating with 800 mcgs of levothyroxine

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-05-2009, 08:44 AM   #1
    FinnMaid
    Senior Veteran
    (female)
     
    Join Date: Aug 2007
    Location: Finland
    Posts: 3,354
    FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
    Self medicating with 800 mcgs of levothyroxine

    You read right I read about this person (not sure about the gender) telling about self medication with 800 mcgs of levothyroxine without HypoT but still being "alive and kicking". The person has night sweats but no shaking or sweaty palms - some diarrhea - increased activity causes discomfort in the chest - the resting heart rate is 90-100 but tells this is normal for him/her (has some congenital heart issue ).

    With that amount of levothyroxine you would think he/she would soon kick the bucket but what puzzles him/her is why there isn't more serious signs. This person tells us there were more HyperT symptoms on 200 mcgs. He/she took 1,3 mgs this morning and just has some shakiness.

    Any ideas besides "what the f*** is this person thinking"

    Last edited by FinnMaid; 07-05-2009 at 10:21 AM.

     
    Sponsors Lightbulb
       
    Old 07-05-2009, 09:52 AM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,924
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Self medicating with 800 mcgs of levothyroxine

    My first question is "why"? If he/she isn't hypo, why? Because they like feeling ramped up all the time? Because they like flirting with the danger of excess T hormones and known heart disease? Because they're flat out looney?

    I don't know... there are other members who could explain it with certainty. Just my guess that the body is able to build up a certain tolerance for excess hormone. I think it was Helen (accessn12) who posted that accidental overdosing - such as children who eat a whole bottle of levo - often produces only minor, fleeting effects from it.

     
    Old 07-05-2009, 10:15 AM   #3
    FinnMaid
    Senior Veteran
    (female)
     
    Join Date: Aug 2007
    Location: Finland
    Posts: 3,354
    FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
    Re: Self medicating with 800 mcgs of levothyroxine

    Didn't tell - just wondered why this seems to be so What came to my mind - since there must be some effect on his/her other endocrine system - is maybe it's been converted more to rT3 to protect the body

    This self medication thing is quite new to me - traditionally doctors are considered to be "second to God" over here and people are keen to diminish their problems (and especially men are very stubborn not to see a doctor at all no matter what...) And now I read about these people self medicating - like this girl with a BMI of 17,7 taking levothyroxine to lose weight

    Last edited by FinnMaid; 07-05-2009 at 10:26 AM.

     
    Old 07-05-2009, 04:16 PM   #4
    Reece
    Senior Veteran
    (female)
     
    Join Date: May 2005
    Location: NY
    Posts: 3,803
    Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
    Re: Self medicating with 800 mcgs of levothyroxine

    I gather that people think that t4 is a weight loss drug, but it can totally backfire, as too much t4 can increase appetite, and cause weight gain.

    In terms of symptoms, there are so many people walking around with very high tsh and not knowing it, I'm sure there is the opposite too---not many people are very in touch with symptoms in their bodies, but I would worry that the person on 800mcgs would have a stroke or heart attack one day, and no one would realize why.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    have you ever or would you ever consider self-medicating? erikab2231 Thyroid Disorders 4 03-23-2010 08:11 AM
    Just a thought about self medicating kboysma Pain Management 10 09-16-2007 10:20 AM
    well cant take the 50 mcgs of levothyroxine either what now?? vickie45 Thyroid Disorders 12 08-18-2007 09:18 AM
    starting back on 50 mcgs of levothyroxine hope this time around works. vickie45 Thyroid Disorders 4 08-15-2007 07:32 PM
    hey all endo wants me to try to start back on the levothyroxine 50 mcgs . vickie45 Thyroid Disorders 2 08-13-2007 04:35 PM
    if im on 50 mcgs & dr is increasing to 100mcgs just for sundays is that to much? vickie45 Thyroid Disorders 1 04-10-2007 07:35 AM
    am i an alcoholic or just self medicating again? jgr01 Bipolar Disorder 11 10-04-2006 06:04 AM
    Anxiety self medicator Xiang Ting Anxiety 9 07-24-2006 01:36 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:00 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!